MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K13A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2016, patient underwent balloon kyphoplasty at l1 for burst fracture.Intra-op, the balloon did not inflate.It was pulled out from patient¿s body once and checked.The inflation had no problem but it was found that balloon was filled with air.The balloon inflated 2ml but the air occupied about half of the space.The incision was closed with inflation and filling of cement on only one side.After the surgery, balloon was checked and a small hole ,which was not able to be seen visually, was found at the base of the balloon (it was found because leakage of contrast media was observed).Product came in contact with the patient.There was a delay of less than 60 mins in overall procedure time as a result of this event.No fragment of the device remained in the patient.No patient complications were reported.Doctor commented that the event was expected because the patient¿s bone was hard.
 
Additional Manufacturer Narrative
Product analysis :one balloon returned for analysis.Visually the balloon appeared to be used but undamaged.Functional test: a sample syringe was filled with liquid, and then were injected into the returned ibt.The instrument was then pressurized.Pin-hole leak was noted at the base of the y-valve.No leak was noted on the ibt balloon.The root cause of leak at the valve is undetermined.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6244736
Report Number2953769-2017-00003
Device Sequence Number844443
Product Code HRX
UDI-Device Identifier00643169103078
UDI-Public00643169103078
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK13A
Device Lot Number0008020596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
03/03/2017
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date03/06/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1